MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Codes Malposition of Device (2616); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during phacoemulsification and intraocular lens (iol) implantation procedure, the iol injector incorrectly positioned the lens in the narrow part of the cartridge.This led to pinching and detachment of the haptic element and damage to a section of the optical part of the iol as it exited the device.The lens did not come into contact with the patient.The lens was replaced with an identical one of the same diopter power available in the clinic.Additional information was requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Two photos were provided.One photo displayed the end cap of the carton.The other photo displayed a corner of the carton and most of a pouch.The yellow lens model was observed on the clear side of the pouch.The image was blurry.It is not possible to determine if viscoelastic or lens damage was present due to the poor clarity of the photo.A physical sample would be necessary in order to make further determinations.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., and h.11.The sample was not returned.Only two photos were provided.One photo displayed the end cap of the carton.The other photo displayed a corner of the carton and most of a pouch.The yellow lens model was observed on/in a pouch (the company blister tray was not shown in the image).The image was blurry.It is not possible to determine if viscoelastic or lens damage was present due to the poor clarity of the photo.It cannot be determined if broken haptic damage was present.A physical sample would be necessary in order to make further determinations.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified viscoelastic was used.The root cause cannot be determined for the reported complaint.The sample was not returned for an evaluation.Only two photos were available to review.The photo that displayed the lens showed the lens outside the device on/in a pouch.The image was too blurry to make a determination regarding the reported haptic damage.The presence of clinical solution on the lens cannot be determined.It is difficult to make a determination of handling / damage without evaluation of the physical sample.A final root cause cannot be determined based on available information.The position of the lens while inside the preloaded device cannot be confirmed because the photo shows a blurry image of the lens that has been advanced outside the device.The instructions for use (ifu) instructs: after the lens has been advanced to the ¿fill-to¿ line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the ¿fill-to¿ line, it should be implanted within 3 minutes.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and/or pinched and sheared by the moving plunger.The ifu instructs: fully insert the ophthalmic viscosurgical device (ovd) cannula, perpendicular to the device, through the viscoelastic port, located in the lens stop portion of the device.Fill the device until ovd can be observed flowing to the ¿fill-to¿ line on the nozzle tip.This will require approximately 0.2 milliliters (ml) of ovd.Only use a company ovd qualified for use with the company device that has been allowed to come to the operating room temperature.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device.The ifu instructs: take at least 7 seconds to gently fold the intraocular lens (iol) by advancing the plunger forward in one smooth, continuous motion until the front edge of the optic is even with the ¿fill-to¿ line on the nozzle.Do not allow any portion of the lens to exit the nozzle tip.At this position the blue spring will contact the clear main body.It is important to not advance the plunger abruptly to fold the iol as improper folding and lens damage may occur.The ifu instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and/or pinched and sheared by the moving plunger.Broken haptics may occur: if the operating room temperature is too high greater than 23 degrees centigrade / 73 degrees fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If the device is overfilled with ovd as this can prevent the trailing haptic from being placed properly or move the lens out of position resulting in misfolding.If a straight trailing haptic occurs and it was not properly detected to be out of position.If the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event the manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23787999
Report Number1119421-2025-03120
Device Sequence Number16068669
Product Code KYB
UDI-Device Identifier00380652394765
UDI-Public(01)00380652394765(17)271003(11)241004(10)15928260
Combination Product (Y/N)N
Initial Reporter CountryBO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15928260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/07/2026
Date Device Manufactured10/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown